Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the semisimplicity of pure sheaves


Author: Lei Fu
Journal: Proc. Amer. Math. Soc. 127 (1999), 2529-2533
MSC (1991): Primary 14F20, 14G15
Published electronically: May 19, 1999
MathSciNet review: 1676348
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a criteria for a pure sheaf to be semisimple. As a corollary, we prove the following: Let $X_0$ and $S_0$ be two schemes over a finite field $\mathbf{F}_q$, and let $f_0: X_0\rightarrow S_0$ be a proper smooth morphism. Assume $S_0$ is normal and geometrically connected, and assume there exists a closed point $s$ in $S_0$ such that the Frobenius automorphism $F_s$ acts semisimply on $H^i(X_{\bar s}, {\overline{\mathbf{Q}_l}})$, where $X_{\bar s}$ is the geometric fiber of $f_0$ at $s$ (this last assumption is unnecessary if the semisimplicity conjecture is true). Then $R^if_{0\ast} {\overline{\mathbf{Q}_l}}$ is a semisimple sheaf on $S_0$. This verifies a conjecture of Grothendieck and Serre provided the semisimplicity conjecture holds. As an application, we prove that the galois representations of function fields associated to the $l$-adic cohomologies of $K3$ surfaces are semisimple. We also get a theorem of Zarhin about the semisimplicity of the Galois representations of function fields arising from abelian varieties. The proof relies heavily on Deligne's work on Weil conjectures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14F20, 14G15

Retrieve articles in all journals with MSC (1991): 14F20, 14G15


Additional Information

Lei Fu
Affiliation: Institute of Mathematics, Nankai University, Tianjin, People’s Republic of China
Email: leifu@sun.nankai.edu.cn

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05414-3
PII: S 0002-9939(99)05414-3
Received by editor(s): August 11, 1997
Published electronically: May 19, 1999
Communicated by: Ron Donagi
Article copyright: © Copyright 1999 American Mathematical Society